Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 26, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 1, 2016, 5:34 PM EDT for Cabell County, Mason County, Putnam County, West Virginia; Gallia County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2016, 5:34 PM EDT (21:34 UTC)
- Expired
- May 1, 2016, 6:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gallia County, OH, Cabell County, WV, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 47 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 5:45 PM EDT | HAIL 1 | 3 Ese Ashton, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 4:12 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
232
WUUS51 KRLX 012134
SVRRLX
OHC053-WVC011-053-079-012215-
/O.NEW.KRLX.SV.W.0026.160501T2134Z-160501T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
534 PM EDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GALLIA COUNTY IN SOUTHEASTERN OHIO...
NORTHWESTERN PUTNAM COUNTY IN WESTERN WEST VIRGINIA...
SOUTHWESTERN MASON COUNTY IN WESTERN WEST VIRGINIA...
NORTHEASTERN CABELL COUNTY IN CENTRAL WEST VIRGINIA...
* UNTIL 615 PM EDT
* AT 534 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
BUFFALO...OR 15 MILES WEST OF WINFIELD...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELEANOR...BUFFALO...FRAZIERS BOTTOM AND ASHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3853 8224 3860 8226 3873 8203 3851 8192
TIME...MOT...LOC 2134Z 248DEG 15KT 3858 8216
HAIL...1.00IN
WIND...60MPH
$$
142 follow-up statements
539
WWUS51 KRLX 012153
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EDT SUN MAY 1 2016
OHC053-WVC011-012202-
/O.CAN.KRLX.SV.W.0026.000000T0000Z-160501T2215Z/
GALLIA OH-CABELL WV-
553 PM EDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GALLIA AND
NORTHEASTERN CABELL COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
WESTERN WEST VIRGINIA.
LAT...LON 3856 8211 3865 8213 3871 8202 3857 8195
TIME...MOT...LOC 2152Z 248DEG 15KT 3861 8207
$$
WVC053-079-012215-
/O.CON.KRLX.SV.W.0026.000000T0000Z-160501T2215Z/
PUTNAM WV-MASON WV-
553 PM EDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN PUTNAM AND SOUTHWESTERN MASON COUNTIES...
AT 552 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUFFALO...OR 11
MILES NORTHWEST OF WINFIELD...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUFFALO AND FRAZIERS BOTTOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3856 8211 3865 8213 3871 8202 3857 8195
TIME...MOT...LOC 2152Z 248DEG 15KT 3861 8207
HAIL...1.00IN
WIND...60MPH
$$
23102
WWUS51 KRLX 012205
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
605 PM EDT SUN MAY 1 2016
WVC053-079-012215-
/O.EXP.KRLX.SV.W.0026.000000T0000Z-160501T2215Z/
PUTNAM WV-MASON WV-
605 PM EDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PUTNAM AND
SOUTHWESTERN MASON COUNTIES WILL EXPIRE AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
WESTERN WEST VIRGINIA.
LAT...LON 3856 8211 3865 8213 3871 8202 3857 8195
TIME...MOT...LOC 2204Z 248DEG 15KT 3861 8207
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:38 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 1, 2:38 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
238 PM EDT SUN MAY 1 2016
.SYNOPSIS...
UNSTABLE TODAY WITH COLD FRONT SINKING SOUTHEAST TONIGHT.
UNSETTLED MONDAY INTO TUESDAY. LARGE UPPER TROUGH BRINGS COOL AND
UNSETTLED WEATHER TOWARD END OF THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
BREAKS IN CLOUDS OFFER A CHANCE TO DESTABILIZE ATMOSPHERE FOR A
ROUND OF AFTERNOON SHOWERS AND STORMS.
LIS < 4 AND CAPE > 1000 J/KG AND EVEN UP TO 2000 J/KG IN SOME
LOCATIONS SHOULD BE ENOUGH TO GENERATE A ROUND OF STORMS THIS
AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING MODERATE TO
HEAVY RAIN...POSING A THREAT FOR FLASH FLOODING...AND A SMALL
CHANCE FOR DAMAGING WIND AND/OR HAIL. THE MAIN CONCERN IS STORMS
TRAIPSING ACROSS AREAS ALREADY HARD HIT BY LAST NIGHTS RAIN. SO
WILL NEED TO KEEP AN EYE OUT FOR FLASH FLOODING.
A FEW LINGERING SHOWERS OVERNIGHT AS WE GET A LITTLE BREAK IN THE
WEATHER BEFORE ANOTHER SYSTEM ARRIVES MONDAY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
COLD FRONT...WITH A SURFACE WAVE ALONG IT...EXITS TO THE EAST
MONDAY NIGHT INTO TUESDAY MORNING. HAVE LIKELY POPS MONDAY NIGHT WITH
SHOWERS LINGERING TUESDAY AS AN UPPER LEVEL SHORTWAVE TROUGH AND
LOBE OF VORTICITY CROSS. SHOULD GET A MAINLY DRY PERIOD TUESDAY
NIGHT. USED A CONSENSUS BLEND FOR TEMPERATURES WITH ONLY MINIMAL
CHANGE TO PREVIOUS FORECAST.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER LEVEL LOW SINKS INTO THE REGION WEDNESDAY INTO THURSDAY
BRINGING COOLER TEMPERATURES WITH PERIODS OF PRECIPITATION. THIS
LOW LINGERS INTO THE WEEKEND SO MAINTAIN GENERALLY CHANCE POPS
THROUGH SATURDAY. MODELS IN FAIRLY GOOD AGREEMENT MOVING IT OUT TO
SEA SUNDAY. STUCK CLOSE TO WPC FOR TEMPERATURES...BUT DID UNDERCUT
THEM A BIT WITH THE UPPER LOW OVERHEAD. MAY EVEN BE COLD ENOUGH
FOR SOME FLAKES OF SNOW MIXING IN WITH RAIN AT THE HIGHEST
ELEVATIONS OF THE NORTHERN MOUNTAINS DURING THE PRE-DAWN HOURS
FRIDAY AND AGAIN SATURDAY.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR EXCEPT UNDER SHOWERS WHERE IFR IS POSSIBLE. A FRONT WILL BRING
SHOWERS TO THE AREA THIS AFTERNOON AND EVENING. SOME OF THESE
STORMS COULD BE INTENSE. HIGH LOW LEVEL RH MAY POSE A THREAT FOR
FOG OVERNIGHT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND INTENSITY OF SHOWERS AND STORMS
COULD VARY. HEAVIER SHOWERS SHOULD PRODUCE IFR...BUT NOT CONFIDENT
ENOUGH IN THE TIMING TO PUT IN TAF.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
EDT 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
CRW CONSISTENCY H H H H H H H H M H H H
HTS CONSISTENCY M H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z MONDAY...
IFR POSSIBLE THROUGH LATE SUNDAY NIGHT WITH ADDITIONAL ROUNDS OF
SHOWERS AND THUNDERSTORMS..AND IN STRATUS LINGERING INTO MONDAY
MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR OHZ066-067-
075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ101>103-
105.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ003-004.
&&
SYNOPSIS...JW/MZ
NEAR TERM...JW
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...JWHazardous weather outlook, May 1, 4:25 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 425 PM EDT SUN MAY 1 2016 OHZ066-067-075-076-083>085-WVZ009-022030- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- 425 PM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO AND PORTIONS OF THE NORTHERN WEST VIRGINIA LOWLANDS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CONTAIN LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ086-087-WVZ005>008-013>016-024>026-022030- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE- 425 PM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...AND MUCH OF THE CENTRAL WEST VIRGINIA...SOUTHERN AND WESTERN WEST VIRGINIA LOWLANDS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ010-011-017>020-027>040-046-047-022030- DICKENSON-BUCHANAN-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 425 PM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...PORTIONS OF THE NORTHERN WEST VIRGINIA LOWLANDS...AND THE WEST VIRGINIA MOUNTAINS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. HAIL AND STRONG...GUSTY WINDS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, May 1, 4:53 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
453 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 5 N OLIVE HILL 38.38N 83.17W
05/01/2016 E1.75 INCH CARTER KY PUBLIC
&&
EVENT NUMBER RLX1600926
MECLocal storm report, May 1, 4:54 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
454 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 5 NE OLIVE HILL 38.35N 83.10W
05/01/2016 M0.88 INCH CARTER KY TRAINED SPOTTER
&&
EVENT NUMBER RLX1600927
MECLocal storm report, May 1, 5:09 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
509 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL GRAYSON 38.33N 82.94W
05/01/2016 E0.50 INCH CARTER KY TRAINED SPOTTER
ONE QUARTER TO ONE HALF INCH HAIL AND WIND GUSTS
ESTIMATED TO 45 MPH. TRESS BENDING OVER BUT NOT
BREAKING.
&&
EVENT NUMBER RLX1600928
TRMLocal storm report, May 1, 5:12 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
512 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 2 NE OLIVE HILL 38.32N 83.14W
05/01/2016 M1.00 INCH CARTER KY TRAINED SPOTTER
&&
EVENT NUMBER RLX1600929
MECLocal storm report, May 1, 5:26 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
526 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 S GRAYSON 38.30N 82.94W
05/01/2016 M1.00 INCH CARTER KY PUBLIC
MULTIPLE PUBLIC REPORTS OF QUARTER SIZE HAIL IN
GRAYSON.
&&
EVENT NUMBER RLX1600930
MACLocal storm report, May 1, 5:30 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
530 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 2 N HARTS 38.06N 82.13W
05/01/2016 E0.70 INCH LINCOLN WV PUBLIC
CALLED PUBLIC IN HARTS... NOTHING AT HER LOCATION BUT
WAS ON OTHER LINE WITH FRIEDN 2 NORTH OF HATRZ WITH DIME
SIZED HAIL
&&
EVENT NUMBER RLX1600931
MECThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 6:01 AM EDT | Flash Flood Warning | RLX | Boone, Logan, Mingo | 3 hr |
| May 1, 8:27 AM EDT | Flash Flood Warning | RLX | Boone, Clay, Fayette, Kanawha, Lincoln, Logan and 4 more | 3 hr |
| May 1, 9:07 AM EDT | Areal Flood Warning | RLX | Boone, Fayette, Kanawha, Logan, Mingo, Nicholas and 5 more | 3 hr |
| May 1, 3:22 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 23 min |
| May 1, 4:07 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Mingo, Wayne | 38 min |
| May 1, 4:19 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 41 min |
| May 1, 4:41 PM EDT | Flash Flood Warning | RLX | Boone, Lincoln, Logan, Wayne | 6 hr |
| May 1, 4:44 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Wayne | 46 min |
| May 1, 4:48 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 42 min |
| May 1, 5:24 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 51 min |
| May 1, 5:25 PM EDT | Flash Flood Warning | RLX | Cabell, Wayne | 3 hr |
| May 1, 5:28 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo | 47 min |
| May 1, 5:42 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 48 min |
| May 1, 6:01 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 44 min |
| May 1, 6:17 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 43 min |
| May 1, 6:23 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Wayne | 22 min |
| May 1, 6:25 PM EDT | Flash Flood Warning | RLX | Boone, Cabell, Clay, Fayette, Kanawha, Lincoln and 2 more | 4 hr |
| May 1, 6:27 PM EDT | Special Weather Statement | RLX | Lewis | 48 min |
| May 1, 6:35 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Putnam | 25 min |
| May 1, 6:42 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 18 min |
| May 1, 6:55 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 50 min |
| May 1, 6:57 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha | 48 min |
| May 1, 7:04 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Mingo | 41 min |
| May 1, 7:07 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh, Wyoming | 53 min |
| May 1, 7:23 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Mingo, Wyoming | 37 min |
| May 1, 7:24 PM EDT | Flash Flood Warning | RLX | Boone, Logan, Mingo, Wayne, Wyoming | 3 hr |
| May 1, 7:25 PM EDT | Tornado Warning | RLX | Raleigh, Wyoming | 35 min |
| May 1, 7:38 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Wyoming | 37 min |
| May 1, 7:54 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 51 min |
| May 1, 8:47 AM EDT | Special Weather Statement | RLX | Lawrence | 58 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.